MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Catalog Number M001468060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the subject guidewire was positioned in the cerebral vasculature.The subject guidewire did not generate distal torque, so an attempt was made to remove it, but it got stuck in the vessel.As a result, the entire system had to be removed, and the access route was lost to prevent the guidewire from migrating.The floppy portion of the subject guidewire got detached.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection the guidewire was seen to be broken/fractured 202cm from the proximal end.No other anomalies were noted.Functional inspection could not be performed as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis of the returned device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the guidewire inside the microcatheter rotated without issue, however, when withdrawn, it also fails to move.On retracting the access system, the guidewire was observed to have come loose along the entire floppy section.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/prior to use on the patient.The continuous flush was set up and maintained throughout the clinical procedure.Further information mentioned that the guidewire did not generate distal torque, so an attempt was made to remove however, the guidewire got stuck in the vessel.No torque was issue observed.The device was returned for analysis, and it was noted that the guidewire was seen to be broken/fractured 202 cm from the proximal end.No other anomalies were noted.The functional inspection could not be performed as the guidewire was broken/fractured.The reported event ¿guidewire difficult to remove/withdraw from catheter¿ could not be duplicated, however, the analysis results are consistent with the reported event and will be assigned a probable cause of procedural factors.The reported and analyzed event: ¿guidewire broken/fractured during use¿ will be assigned a probable cause of procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20181239
Report Number3008853977-2024-00028
Device Sequence Number20881979
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public(01)08714729201212(17)251123(10)32921171
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2025
Device Catalogue NumberM001468060
Device Lot Number32921171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient SexMale